MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-10-30-HELIX
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.Healthcare provider information was not provided at the time of report medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a concerto coil was not released and was damaged.The patient was undergoing surgery for treatment of the left gonadal veins in the distal section.It was noted the patient's vessel tortuosity was moderate.There was no calcification.The artery diameter was 9mm and length was 8mm.There were no abnormalities reported in related to anatomy.There was no medical or surgical intervention needed to prevent permanent impairment of a function.The event did not lead to or extend patient hospitalization and there was no injury.It was reported that the patient who was admitted for gonadal phlebography, underwent surgery for embolization.Coil concerto was used but it was not released.Another device was used and the procedure was able to end without any problems.It was noted that the coil was kinked in the middle section during second advancement and resistance was felt during withdrawal.The catheter gripped at the distal tip.The procedure was completed using another medtronic coil.The vessel was not pre or post dilated.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include an introducer 6f boston sheath and hydrophilic terumo guide 0.035x150.
 
Event or Problem Description
Additional information received clarified that the coil experienced resistance in the medial lumen of the catheter.The coil did not come out of the catheter sheath as it was trapped.No instant detacher was used and it was not possible to detach the coil because it was stuck in the catheter.The cable broke off the coil when trying to remove it from the catheter.The catheter used in the procedure was not manufactured by medtronic.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the coil could not be released, when trying to remove it from the catheter it was not possible since it was trapped inside the catheter.It was noted that everything happened inside the catheter.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19982711
Report Number9612164-2024-03709
Device Sequence Number16834421
Product Code KRD
UDI-Device Identifier00847536044999
UDI-Public00847536044999
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNV-10-30-HELIX
Device Catalogue NumberNV-10-30-HELIX
Device Lot Number228640132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2024
Supplement Date Received by Manufacturer08/20/2024
09/12/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/03/2024
09/30/2024
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale